Hi. I think I have figured out my problem. I have been on Narcotic pain meds for my back and hips for the past 6 months- never took more than 2 in a day, & had to have a bad day for that much & is much lower dose than was actually prescribed. I have noticed slowing down of my bowels off & on for a while, w/ wierd sounds. Last week, they really slowed down & have now pretty much stopped. I can't eat & am miserable, I researched & found para;ytic ileus & that best describes my problem- as I tried to tell my dr today, I feel like they are "paralyzed". I know pain meds can cause this. I am very worried, I know not to eat, but am wondering if this will reslove. Obcviously, the meds will have to go, which will be hard b/c of the pain. What should I do if I don't get better ? any advice would be helpful. My dr did'nt know what was wrong so treated it as constipation and told me to take fibercon and colace & ex-laxx. Very scared !
There are other pain meds out there that don't constipate. Your doctor will have to work with you on that problem. In the meantime, give the gluten free diet a try and see what improves (or doesn't improve). Cow's milk can be constipating also - so lay low on that until your bowels return to normal.
Thank you ! I have stopped the pain meds, but I am in so much pain, I can;t stand it..I tried a muscle relaxer today, little improvement, but, worth a shot for a few days. Thank you for your response, I am seeing a gastro dr on 1/12...I hope he can help figure this out !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.